Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xLKphotox

Can BP wash cause irritation?

Recommended Posts

A couple of months ago I was prescribed a BP cleanser along with Retin A. I started off by using the cleanser every morning and night and the Retin A about 3 times a week. I started to feel like my skin was reacting very poorly to the BP as in it would get really red and sting and my active pimples started turning a purpley red. So I switched to using a gentle cleanser (Dermalogica Ultra Calming Cleanser) and my face automatically started to feel much better. I started getting less frequent breakouts and the Retin A started to work its magic. Every now and then I would throw in the BP wash in the morning and my face would automatically start to look bad again and I would get at least one new pimple.

I feel like I am going against doctors orders with not using the BP cleanser but I feel like I get better results without it. Or was I experiencing an initial breakout from it? Is this possible with just a BP cleanser? Can anyone help? Has anyone ever experienced this from BP? :think:

Share this post


Link to post
Share on other sites

Tell the dermatologist that the cleanser is irritating your skin. BP is known to break you out more in the beginning... until like 6-8 weeks after you start noticing results.

Make sure you are not being rough when using that cleanser, and try leaving it on your skin for 2-3 minutes to kill the bacteria. Follow up with a very nice moisturizer like Dove Sensitive Skin Day Lotion/Cream or CeraVe.

IMO do not use the cleanser and Retin-A at the same time... use a gentle cleanser before Retin-A, and use the BP Cleanser on the days you wont be using Retin-A, but make sure you use a moisturizer that prevents irritations such as the Dove Sensitive Skin day lotion.

Using BP + Any other acne medication... you will most likely irritate your skin, avoid! Do not use more than one acne product at a time.

Share this post


Link to post
Share on other sites
Tell the dermatologist that the cleanser is irritating your skin. BP is known to break you out more in the beginning... until like 6-8 weeks after you start noticing results.

Make sure you are not being rough when using that cleanser, and try leaving it on your skin for 2-3 minutes to kill the bacteria. Follow up with a very nice moisturizer like Dove Sensitive Skin Day Lotion/Cream or CeraVe.

IMO do not use the cleanser and Retin-A at the same time... use a gentle cleanser before Retin-A, and use the BP Cleanser on the days you wont be using Retin-A, but make sure you use a moisturizer that prevents irritations such as the Dove Sensitive Skin day lotion.

Using BP + Any other acne medication... you will most likely irritate your skin, avoid! Do not use more than one acne product at a time.

Yes BP is harsh and can definitely cause irritation in skin. BP is not a safe for skin, it is known to cause skin "mutations" which can change skin cells or moles cancerous. Look it up. I use Lerosett for spot treatment. It is mud and work quite well.

Share this post


Link to post
Share on other sites
I feel like I am going against doctors orders with not using the BP cleanser but I feel like I get better results without it. Or was I experiencing an initial breakout from it? Is this possible with just a BP cleanser? Can anyone help? Has anyone ever experienced this from BP? :think:

I think it's pretty common to have irritation from a BP wash in the beginning, especially if you're also using Retin-A.

I started using a BP wash on my chest a couple of months ago, and it was pretty rough going in the beginning - red, itchy, dry. After a couple of weeks, though, it was fine. It doesn't bother me at all when I use it daily now. I think your skin just has to build up a resistance to it. Maybe try doing it once a day every other day, and then working up to once a day, to twice a day, etc.

OR if you think the Retin-A is doing a good enough job on its own, I don't think it would be the end of the world to ditch the BP altogether. I know that using both RA and BP on my skin would rip my sensitive skin apart.

Share this post


Link to post
Share on other sites
Thanks so much guys for your comments. I think I am gonna give the wash a rest and just use a gentle one :)

Hey Girl, I don't even know y I didn't mention what I use for cleaning! It's called vetiver by the river soap company. It's a vegetable soao which sounds funny, but it's awesome!!!!!!!!!! 10+ years of acne just found it and started using emu oil, as well. Skin is doing well! Give one or both a shot, I think you'll be happy! btw, how do i get a pic on my profile...it says its too big and i dont know how to get it small enuff???

Share this post


Link to post
Share on other sites

Thanks for the info Ckko! I will definitely check it out. I just used a small pic that I had on my computer. I shrunk it in photoshop then uploaded it. I may be the wrong person to ask cuz I am technology illiterate

Share this post


Link to post
Share on other sites
Thanks so much guys for your comments. I think I am gonna give the wash a rest and just use a gentle one :)

I think this is the right decision.

Some people may be able to use both BP and Retin A in their regimen, but all I can think is ..... ow.

Also, I hope your derm mentioned that you should not use the two products on your face at the same time? BP oxidizes Retin A.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×